Alert archive / Puerto Rico / Special Marine Warnings in 2016
Special Marine Warning 71, NWS JSJ
NWS JSJ issued this special marine warning at Nov 4, 2016, 8:29 PM CDT. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2016, 8:29 PM CDT (01:29 UTC)
- Expired
- Nov 4, 2016, 10:00 PM CDT
- In force
- 91 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special marine warning went out at Nov 4, 1:02 PM CDT, 7 hours 27 minutes earlier.
Area forecast discussion, Nov 4, 1:02 PM CDT, 7 hours 27 minutes before
Area Forecast Discussion National Weather Service San Juan PR 202 PM AST Fri Nov 4 2016 .SYNOPSIS...Upper level long wave trough with axis extending south across the local area in the northern Caribbean. A strong energy impulse exiting the Atlantic seaboard moving eastward into the north Atlantic. abundant deep layer moisture across the northeast Caribbean. && .DISCUSSION...The energy/short wave exiting the Atlantic seaboard will result in the long wave trough...mentioned above...deepening across the eastern Caribbean. This will in turn contribute to further destabilize the local atmosphere through the weekend and into the early part of next week. while the upper trough will provide the lifting mechanism...abundant moisture will also provide the fuel for a rather wet period through at least the middle part of next week. Models continue to suggest a rather wet Sunday through Tuesday period. Too early to tell precipitation amounts for the early part of next week...but if current trend persists...this bears watching...especially since grounds are already saturated across Puerto Rico and the USVI. && .AVIATION...MVFR conds will remain possible at JMZ/JBQ and JSJ till around 04/22z as SHRA/TSRA continues to develop over and north of the Cordillera Central and Sierra de Luquillo. VCTS likely ISX and the Leeward terminals this afternoon. Aft 04/22z, mostly VFR conds at all PR terminals with VCTS expected at USVI and Leeward terminals. ESE winds around 10 knots becoming light and variable overnight. && .MARINE...surface winds should continue from southeast at 15 knots or less through at least the early part of next week. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 88 78 88 / 30 60 30 60 STT 78 87 79 87 / 50 40 60 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && 09/08
Hazardous weather outlook, Nov 4, 6:27 AM CDT, 14 hours 2 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 535 AM AST VIERNES 4 DE NOVIEMBRE DE 2016 AMZ710>745-PRZ001>013-051000- SAN JUAN Y VECINDAD-NORESTE-SURESTE-ESTE INTERIOR- NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-NOROESTE- OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 535 AM AST VIERNES 4 DE NOVIEMBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES Y VIENTOS BREVES EN RAFAGAS HOY A TRAVES DE LA MAYORIA DE PUERTO RICO AL IGUAL QUE SOBRE VIEQUES Y CULEBRA. PARA ESTA TARDE...LA PROBABILIDAD DE TRONADAS ESTA PARTICULARMENTE ALTA PARA SECTORES DEL INTERIOR OESTE DE PUERTO RICO. .INUNDACIONES...LLUVIAS FUERTES PODRIAN RESULTAR EN INUNDACIONES URBANAS Y DE RIACHUELOS. .OLEAJE...OLEAJE PICADO/VIGOROSO DE HASTA 6 PIES SE ESPERA A TRAVES DEL ATLANTICO Y EL PASAJE DE MONA HOY. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO A ALTO DE CORRIENTES SUBMARINAS PARA LA COSTA DEL ATLANTICO DE PUERTO RICO...VIEQUES Y CULEBRA. .CALOR...INDICE DE CALOR SOBRE LO NORMAL SE ESPERAN SOBRE LOS MUNICIPIOS DEL SUR CENTRAL DE PUERTO RICO. .DIAS DOS HASTA SIETE...SABADO A JUEVES UN PATRON DE TIEMPO LLUVIOSO Y INESTABLE SE ESPERA A TRAVES DEL AREA LOCAL DURANTE LOS PROXIMOS DIAS. HAY HUMEDAD ADICIONAL MOVIENDOSE HACIA EL AREA PARA EL FIN DE SEMANA Y LA PARTE TEMPRANA DE LA SEMANA PROXIMA POR LO CUAL AYUDARA EN EL DESARROLLO DE AGUACEROS Y TRONADAS ADICIONALES SOBRE EL AREA LOCAL. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE INVITA A LOS OBSERVADORES A REPORTAR VIENTOS FUERTES, GRANIZO, INUNDACIONES, TROMBAS MARINAS, CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-051000- SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ- AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 525 AM AST JUEVES 3 DE NOVIEMBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES Y VIENTOS BREVES EN RAFAGAS ESTA TARDE A TRAVES DE LAS ISLAS VIRGENES AMERICANAS. .INUNDACIONES...LLUVIAS FUERTES PODRAN RESULTAR INUNDACIONES URBANAS Y DE RIACHUELOS. .OLEAJE...OLEAJE PICADO/VIGOROSO DE HASTA 6 PIES SE ESPERA A TRAVES DEL ATLANTICO HOY. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LA COSTA NORTE DE SAN TOMAS Y SANTA CRUZ. .DIAS DOS HASTA SIETE...SABADO A JUEVES UN PATRON DE TIEMPO LLUVIOSO Y INESTABLE SE ESPERA A TRAVES DEL AREA LOCAL DURANTE LOS PROXIMOS DIAS. HAY HUMEDAD ADICIONAL MOVIENDOSE HACIA EL AREA PARA EL FIN DE SEMANA Y LA PARTE TEMPRANA DE LA SEMANA PROXIMA POR LO CUAL AYUDARA EN EL DESARROLLO DE AGUACEROS Y TRONADAS ADICIONALES SOBRE EL AREA LOCAL. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE INVITA A LOS OBSERVADORES A REPORTAR VIENTOS FUERTES, GRANIZO,INUNDACIONES, TROMBAS MARINAS, CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
In the hours before
Special weather statement, Nov 4, 6:50 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
750 PM AST FRI NOV 4 2016
PRZ002>004-050100-
NORTHEAST-EASTERN INTERIOR-SOUTHEAST-
750 PM AST FRI NOV 4 2016
...A STRONG THUNDERSTORM WILL AFFECT SAN LORENZO...GUAYAMA...
ARROYO...PATILLAS...YABUCOA...JUNCOS...HUMACAO...LAS PIEDRAS...
MAUNABO AND CAYEY MUNICIPALITIES...
AT 746 PM AST A CLUSTER OF STRONG THUNDERSTORMS WERE PRODUCING WINDS
IN EXCESS OF 40 TO MPH, TORRENTIAL RAINFALL, AND DANGEROUS LIGHTNING
STRIKES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE THUNDERSTORMS AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS. SMALL HAIL ARE POSSIBLE WITH THIS STORM AS WELL AS
STRONG GUSTY WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1797 6607 1796 6610 1807 6615 1816 6589
1809 6579 1809 6580 1807 6580 1806 6583
1805 6583 1797 6599 1798 6600 1798 6602
1795 6605
TIME...MOT...LOC 2346Z 240DEG 0KT 1799 6597
CASTROSpecial weather statement, Nov 4, 6:57 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
757 PM AST FRI NOV 4 2016
PRZ002>004-050100-
NORTHEAST-EASTERN INTERIOR-SOUTHEAST-
757 PM AST FRI NOV 4 2016
...A STRONG THUNDERSTORM WILL AFFECT SAN LORENZO...GUAYAMA...
ARROYO...PATILLAS...YABUCOA...JUNCOS...HUMACAO...LAS PIEDRAS...
MAUNABO AND CAYEY MUNICIPALITIES...
AT 746 PM AST A CLUSTER OF STRONG THUNDERSTORMS WERE PRODUCING WINDS
IN EXCESS OF 40 MPH, TORRENTIAL RAINFALL, AND DANGEROUS LIGHTNING
STRIKES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE THUNDERSTORMS AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS. SMALL HAIL ARE POSSIBLE WITH THIS STORM AS WELL AS
STRONG GUSTY WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1797 6607 1796 6610 1807 6615 1816 6589
1809 6579 1809 6580 1807 6580 1806 6583
1805 6583 1797 6599 1798 6600 1798 6602
1795 6605
TIME...MOT...LOC 2346Z 240DEG 0KT 1799 6597
CASTROSpecial weather statement, Nov 4, 7:02 PM CDT, 1 hour 27 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 750 PM AST VIERNES 4 DE NOVIEMBRE DE 2016 PRZ002>004-050100- NORESTE-ESTE INTERIOR-SURESTE- 750 PM AST VIERNES 4 DE NOVIEMBRE DE 2016 ...UNA TRONADA FUERTE AFECTARA LOS SIGUIENTES MUNICIPIOS... SAN LORENZO...GUAYAMA... ARROYO...PATILLAS...YABUCOA...JUNCOS... HUMACAO...LAS PIEDRAS...MAUNABO Y CAYEY... A LAS 7:46 PM AST...UN GRUPO DE TRONADAS FUERTES ESTABA PRODUCIENDO VIENTOS EN EXCESO DE 40 MPH...LLUVIAS TORRENCIALES...E IMPACTOS DE RAYOS PELIGROSOS. LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTA TORMENTA Y PODRIAN CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A TRAVES DE CARRETERAS INUNDADAS. GRANIZO PEQUENO ES POSIBLE CON ESTA TORMENTA AL IGUAL QUE VIENTOS EN RAFAGA FUERTES. RAYOS FRECUENTES ESTAN OCURRIENDO CON ESTA TROMENTA. LOS RAYOS PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA. BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO. CASTRO/ICOLONPAGAN
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:31 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 4, 7:36 PM CDT | Special Marine Warning | JSJ | 54 min | |
| Nov 4, 7:46 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Nov 4, 8:39 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 4, 8:54 PM CDT | Special Weather Statement | JSJ | 66 min | |
| Nov 4, 10:47 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Nov 4, 10:50 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 4, 11:45 PM CDT | Areal Flood Warning | JSJ | 12 hr | |
| Nov 5, 10:27 AM CDT | Special Weather Statement | JSJ | 48 min |
Nearby
Special Marine Warnings in Puerto Rico, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.